Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Spectra of some domains in compact Lie groups and their applications


Author: Hajime Urakawa
Journal: Proc. Amer. Math. Soc. 97 (1986), 717-723
MSC: Primary 58G25; Secondary 53C42
DOI: https://doi.org/10.1090/S0002-9939-1986-0845995-X
MathSciNet review: 845995
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we determine explicitly the spectra of the Dirichlet problems of some domains in simply connected compact simple Lie groups. As their applications, combining results of Hoffman [6] and Mori [10], we can state some stability conditions of these domains for the standard minimal isometric immersions into unit spheres.


References [Enhancements On Off] (What's this?)

  • [1] P. H. Bérard, Spectres et groupes cristallographiques I: Domaines euclidiens, Invent. Math. 58 (1980), 179-199. MR 570879 (82e:58097a)
  • [2] F. A. Berezin, Laplace operators on semi-simple Lie groups, Trudy Moskov. Mat. Obshch. 6 (1957), 371-463. MR 0090769 (19:867e)
  • [3] I. Chavel and E. A. Feldman, Spectra of domains in compact manifolds, J. Funct. Anal. 30 (1978), 198-222. MR 515225 (80c:58027)
  • [4] R. Crittenden, Minimum and conjugate points in symmetric spaces, Canad. J. Math. 14 (1962), 320-328. MR 0137077 (25:533)
  • [5] S. Helgason, Differential geometry, Lie groups and symmetric spaces, Academic Press, New York, 1978. MR 514561 (80k:53081)
  • [6] D. Hoffman, Lower bounds on the first eigenvalue of the Laplacian of Riemannian submanifolds, Minimal Submanifolds and Geodesic, Kaigai Publ., Tokyo, 1978, pp. 61-73. MR 574253 (81h:53058)
  • [7] S. Kobayashi and M. Takeuchi, Minimal imheddings of $ R$-spaces, J. Differential Geom. 2 (1968), 203-215. MR 0239007 (39:366)
  • [8] K. Mashimo, Degree of the standard isometric minimal immersion of complex projective spaces into spheres, Tsukuba J. Math. 4 (1980), 133-145. MR 597691 (82j:53100)
  • [9] T. Matsuzawa and S. Tanno, Estimates of the first eigenvalue of a big cup domain of a $ 2$-sphere, Compositio Math. 47 (1982), 95-100. MR 668783 (84a:58088)
  • [10] H. Mori, Notes on the stability of minimal submanifolds of Riemannian manifolds, Yokohama Math. J. 25 (1977), 9-15. MR 0487908 (58:7500)
  • [11] T. Nagura, On the lengths of the second fundamental forms of $ R$-spaces, Osaka J. Math. 14 (1977), 207-223. MR 0493891 (58:12851)
  • [12] S. Ozawa, The first eigenvalue of the Laplacian on two dimensional Riemannian manifolds, Tôhoku Math. J. 34 (1982), 7-14. MR 651702 (83g:58073)
  • [13] T. Sakai, On the structure of cut loci in compact Riemannian symmetric spaces, Math. Ann. (2) 235 (1978), 129-148. MR 0500710 (58:18272)
  • [14] M. Takeuchi, Modern theory of spherical functions, Iwanami, Tokyo, 1975 (in Japanese).
  • [15] H. Urakawa, The Heat equations on compact Lie groups, Osaka J. Math. 12 (1975), 285-297. MR 0404526 (53:8326)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58G25, 53C42

Retrieve articles in all journals with MSC: 58G25, 53C42


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0845995-X
Keywords: Dirichlet problem, compact Lie groups, Laplace-Beltrami operators, zonal spherical functions
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society